Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this heat advisory at Jul 22, 2021, 9:05 AM EDT for Hillsborough County, Manatee County, Florida. It took effect at Jul 22, 2021, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2021, 9:05 AM EDT (13:05 UTC)
- In effect from
- Jul 22, 2021, 12:00 PM EDT
- Expired
- Jul 22, 2021, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS72 KTBW 221305 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 905 AM EDT Thu Jul 22 2021 FLZ251-255-222200- /O.NEW.KTBW.HT.Y.0001.210722T1600Z-210722T2200Z/ Inland Hillsborough-Inland Manatee- Including the cities of Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 905 AM EDT Thu Jul 22 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Inland Hillsborough and Inland Manatee Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High temperatures in the mid 90s combined with dew point temperatures in the mid 70s will result in it feeling like 105-109 degrees across inland portions of Hillsborough and Manatee counties this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Jul 22, 7:31 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 22, 7:31 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 731 AM EDT Thu Jul 22 2021 .AVIATION... A few showers and perhaps a thunderstorm or two may affect TPA and PIE through the morning hours. Convective activity will shift eastward towards LAL with VCTS remaining in the TAFs for now. Temporary restrictions are possible in any SH/TS but otherwise, prevailing VFR conditions will persist through the period. Winds will primarily be out of the west to northwest, becoming light and variable after sunset. && .Prev Discussion... /issued 415 AM EDT Thu Jul 22 2021/ DISCUSSION... In the upper levels high pressure will remain over the Gulf of Mexico and Florida through Friday then shifts west as troughing deepens off the eastern U.S. seaboard. Meanwhile at the surface, the ridge axis across the region will begin to drift south Friday reaching the Florida Straits this weekend as a weakening frontal boundary sags into north Florida. Early next week the upper level high tries to build back in, but overall weak troughing lingers over the area as the surface ridge drifts back north into the region. For today west to northwest flow will become established with some deeper moisture moving into the Nature Coast leading to some scattered showers and thunderstorms this morning then the majority of convective activity will shift to the eastern half of the Florida peninsula by late afternoon. A few showers and storms will be possible from Tampa Bay south, but mainly east of the Interstate 75 corridor. With the lower convective chances today we'll see rather hot temperatures with highs in the lower to middle 90s away from the coast, with feels like temperatures reaching 102 to 107 degrees. Early tonight the convection will wind down, but toward morning we'll begin to see more scattered showers and a few thunderstorms develop over the Florida Big Bend and northeast gulf drifting east and southeast into the Nature Coast. Friday will have a similar pattern to today, but with some deeper moisture spreading back into the area we'll see isolated to scattered convection develop near the coast in the morning and then move east and become scattered to numerous over the eastern half of the Florida peninsula late in the day into the evening. Late Friday night into Saturday is beginning to look rather wet, but not a total wash out. Deep moisture will settle across the area and with the low level west to northwest flow in place and upper level troughing we'll see scattered to numerous showers and thunderstorms develop and move across the entire region. Highest chances will be near the coast during the late night and morning hours from around Tampa Bay northward then shifting inland and south from around the Interstate 4 corridor southward during the afternoon. However, a shower or thunderstorm is not out of the question at almost anytime in this pattern. Saturday night the deepest moisture shifts to across south Florida as the frontal trough settles into the area shifting low level winds to east to northeast which brings some drier air into the Nature Coast south to around Interstate 4 corridor. On Sunday the easterly low level flow will continue with deepest moisture and highest rain chances from around the Interstate 4 corridor southward. Early next week a low level southeast to south flow will return as the ridge axis shifts back into the region with deep moisture across the entire area. This will lead to scattered to numerous showers and thunderstorms each day, especially during the afternoon and evening hours. However, the exception may be from around Tampa Bay north near the coast as the southerly flow could bring some convection in from the gulf waters during the late night and morning hours. MARINE... Atlantic high pressure with a relaxed gradient dominates will remain across the waters today then this axis shifts south of the area by this weekend as a weakening frontal boundary settles into north Florida. These features lift back north early next week. Winds and seas are expected to remain below headline criteria, but locally winds and seas will be possible near showers and thunderstorms. FIRE WEATHER... No fire weather hazards are expected for the next several days as relative humidity values are expected to remain above critical levels. && .Preliminary Point Temps/PoPs... TPA 94 82 93 80 / 20 10 40 50 FMY 95 78 93 77 / 10 10 30 40 GIF 95 78 93 76 / 40 20 60 40 SRQ 92 80 92 78 / 10 10 30 50 BKV 92 76 92 74 / 40 20 40 50 SPG 92 82 90 80 / 10 10 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && AVIATION...Norman PREVIOUS DISCUSSION...Close
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.